Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 261, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 23, 2008, 8:38 PM EDT for 4 counties in South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 23, 2008, 9:07 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 16 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 240038 SVRCHS SCC013-029-049-053-240130- /O.NEW.KCHS.SV.W.0261.080724T0038Z-080724T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 838 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 930 PM EDT * AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAYS...OR ABOUT 9 MILES WEST OF YEMASSEE...MOVING EAST AT 16 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GILLISONVILLE...GRAYS... COOSAWHATCHIE... MCPHERSONVILLE...EARLY BRANCH... POCOTALIGO...YEMASSEE... SHELDON... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3285 8074 3253 8071 3253 8110 3273 8109 TIME...MOT...LOC 0038Z 265DEG 14KT 3265 8097 $$
2 follow-up statements
000 WWUS52 KCHS 240055 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 855 PM EDT WED JUL 23 2008 SCC013-029-049-053-240130- /O.CON.KCHS.SV.W.0261.000000T0000Z-080724T0130Z/ HAMPTON SC-COLLETON SC-BEAUFORT SC-JASPER SC- 855 PM EDT WED JUL 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...CENTRAL COLLETON AND SOUTHEASTERN HAMPTON COUNTIES... AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GILMANIA...OR ABOUT 7 MILES SOUTHWEST OF YEMASSEE...MOVING EAST AT 16 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAYS... MCPHERSONVILLE...POCOTALIGO...SHELDON AND YEMASSEE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3276 8079 3253 8071 3253 8104 3272 8103 TIME...MOT...LOC 0055Z 265DEG 14KT 3263 8092 $$
000 WWUS52 KCHS 240107 RRA SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 907 PM EDT WED JUL 23 2008 SCC013-029-049-053-240118- /O.CAN.KCHS.SV.W.0261.000000T0000Z-080724T0130Z/ HAMPTON SC-COLLETON SC-BEAUFORT SC-JASPER SC- 908 PM EDT WED JUL 23 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES HAS BEEN CANCELLED... AT 908 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3276 8079 3253 8071 3253 8104 3272 8103 TIME...MOT...LOC 0108Z 265DEG 14KT 3263 8086 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:33 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 23, 7:33 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT WED JUL 23 2008
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL
APPROACH FROM THE NORTHWEST TONIGHT. THE WEAKENING FRONT WILL
STALL JUST NORTHWEST OF THE AREA THURSDAY BEFORE DISSIPATING.
ATLANTIC HIGH PRESSURE WILL REMAIN THROUGH THE MIDDLE OF NEXT
WEEK...WITH WEAK LOW PRESSURE ACROSS INLAND AREAS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
EARLY WEDNESDAY EVENING...THUNDERSTORMS WERE FIRING ALONG VARIOUS
BOUNDARIES ACROSS S/W COUNTIES OF THE FORECAST AREA...WHILE
ONGOING MULTICELL CLUSTERS WERE ADVANCING FROM THE MIDLANDS INTO
INLAND COUNTIES OF THE FORECAST AREA. ADJUSTED EVENING POPS TO
LIKELY INLAND THIS EVENING...TAPERED TO SLIGHT CHANCE ACROSS FAR
N/E COUNTIES...THEN...TRANSITIONED TO SLIGHT CHANCE TO CHANCE POPS
OVERNIGHT AS RESIDUAL SHOWERS/THUNDERSTORMS PUSH TOWARD THE
COAST/COASTAL WATERS. MAY YET NEED TO RAISE POPS
OVERNIGHT...ESPECIALLY ACROSS N/E COUNTIES...IF ONGOING
MULTICELLULAR CONVECTION PERSISTS.
THE HIGHEST POTENTIAL FOR ISOLATED DAMAGING WET MICROBURSTS AND
LARGE HAIL WILL EXIST UNTIL AROUND MIDNIGHT...THEN...DIURNAL
STABILIZATION SHOULD LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORMS
OVERNIGHT.
RESIDUAL CLOUD COVER PRODUCED BY EVENING CONVECTION WILL LIMIT
THE AMOUNT OF COOLING WHICH WILL TAKE PLACE TONIGHT...AND EXPECT
LOWS IN THE LOWER TO MID 70S AWAY FROM THE COAST...AND INTO THE
UPPER 70S/NEAR 80 AT THE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A COLD FRONT APPEARS TO STALL AND DISSIPATE JUST NORTHWEST OF THE
FORECAST AREA ON THURSDAY. A SOUTHERLY FLOW SHOULD PERSIST AT THE
SURFACE...BUT THE LOW TO MID LEVEL FLOW SHOULD BECOME NORTHWEST
ALLOWING SOME DRIER AIR TO ADVECT INTO THE AREA. WHILE THE DEEP
MOISTURE WILL NO LONGER BE IN PLACE...THERE WILL BE ENOUGH LOW
LEVEL MOISTURE TO WARRANT FORECASTING A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS DURING THE AFTERNOON ACROSS MUCH OF THE
FORECAST AREA. ANY CONVECTION WILL COME TO AN END WITH THE LOSS OF
DAYTIME HEATING THURSDAY EVENING.
DEPENDING ON THE AMOUNT OF RESIDUAL CLOUDINESS IN PLACE...HIGHS
COULD REACH THE LOWER 90S AWAY FROM THE COAST ON THURSDAY. LOWS
THURSDAY NIGHT SHOULD FALL INTO THE UPPER 60S TO LOWER 70S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A MEAN UPPER LEVEL TROUGH WILL PERSIST FROM EASTERN CANADA SOUTHWARD
THROUGH THE MID ATLANTIC STATES...WHILE MEAN UPPER LEVEL RIDGING
PERSISTS ACROSS THE SOUTHWEST AND SOUTHERN PLAINS STATES.
MODELS CONTINUE TO DIFFER IN THE DETAILS DURING THE EXTENDED
PERIOD. GFS IS MORE AGGRESSIVE WITH SHORTWAVE ENERGY ROUNDING THE
BASE OF THE UPPER TROUGH...MAINTAINING DEEPER LEVEL MOISTURE
ACROSS THE FORECAST AREA. DESPITE MODEL DISAGREEMENT IN SOME OF
THE TIMING AND STRENGTH OF SYNOPTIC FEATURES....THE GENERAL SURFACE
PATTERN IS CONSISTENT BETWEEN THE MODELS. AN ATLANTIC RIDGE WILL
LINGER OVER THE MARINE ZONES...WITH A SURFACE TROUGH PERSISTING
INLAND. A GRADUAL INCREASE IN MOISTURE THROUGH EARLY NEXT
WEEK...IN ADDITION TO THE SERIES OF SHORTWAVES MOVING INTO THE
SOUTHEAST STATES...WILL MAINTAIN A CHANCE OF SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH
NEXT WEDNESDAY.
ANOTHER FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST LATE IN
THE WEEKEND THROUGH EARLY NEXT WEEK. CONSIDERING THE TIME OF YEAR
AND MODEL SOLUTIONS...THE FRONTAL BOUNDARY WILL LIKELY STALL JUST
NORTH OF THE REGION. LACKING ANY FRONTAL PASSAGE...SHOWER AND
THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN MOSTLY DIURNAL IN
NATURE. BEST CHANCE FOR CONVECTION WILL BE WITHIN SEABREEZE
FORCING AND INSTABILITY DURING THE AFTERNOON/EVENINGS...DIMINISHING
TO A SLIGHT CHANCE OR LESS OVERNIGHT.
AFTERNOON HEAT INDICES ARE EXPECTED TO TREND UPWARDS EACH DAY AS
LOW LEVEL MOISTURE INCREASES THROUGH THE PERIOD. HEAT INDICES IN SOME
LOCATIONS COULD EXCEED 105 DEGREES FROM SUNDAY THROUGH AT LEAST
TUESDAY...AS DEWPOINTS WILL REMAIN IN THE MID 70S DURING THE
AFTERNOON HOURS.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
MOST FORECAST ATTENTION WILL FOCUS ON CONVECTIVE TRENDS TONIGHT.
INCLUDED CBS AT BOTH TERMINALS THIS EVENING...WITH OCCASIONAL
SHOWERS AT KSAV...BUT EITHER TERMINAL COULD BE DIRECTLY IMPACTED
BY STRONGER THUNDERSTORMS WITH BRIEF IFR OR LOWER CONDITIONS
AND GUSTY/SHIFTING WINDS...ESPECIALLY AFTER 01-02Z. EXPECT
AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS.
LATER TONIGHT INTO EARLY THURSDAY...LOW LEVEL MOISTURE MAY SUPPORT
BRIEF MVFR OR LOWER VISIBILITY AT EITHER TERMINAL. HOWEVER...MID/HIGH
LEVEL CLOUDS PRODUCED BY CONVECTION MAY LIMIT THIS POTENTIAL.
ISOLATED SHOWERS/THUNDERSTORMS MAY AGAIN DEVELOP ON THE SEA BREEZE
THURSDAY AFTERNOON. HOWEVER...THE SEA BREEZE MAY STRUGGLE TO PUSH
INLAND...AND LIMITED MENTION OF CBS TO KSAV AFTER 20Z.
EXTENDED AVIATION OUTLOOK...A CHANCE OF MVFR VSBYS EACH MORNING
DUE TO HIGH LOW LEVEL MOISTURE AND LIGHT WINDS...OTHERWISE VFR
CONDITIONS EXPECTED OUTSIDE OF MAINLY AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
AS SURFACE PRESSURE FELL INLAND...THE SURFACE PRESSURE GRADIENT HAD
TIGHTENED ACROSS COASTAL WATERS. PER RECENT OBSERVATION TRENDS...
ISSUED A SMALL CRAFT ADVISORY UNTIL MIDNIGHT FOR SC COASTAL
WATERS NORTH OF EDISTO BEACH...INCLUDING CHARLESTON HARBOR...AND
FOR THE OUTER GA WATERS. WILL CONTINUE TO ASSESS TRENDS THIS
EVENING...AND MAY YET NEED TO EXTEND THE SCAS INTO THE OVERNIGHT
HOURS. ALSO...SYNOPTIC WINDS WILL BE ALTERED BY SHOWERS/
THUNDERSTORMS TONIGHT.
THE MARINE ZONES WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC
HIGH PRESSURE THROUGH THE EXTENDED PERIOD. WINDS WILL GENERALLY
MAINTAIN A SOUTHERLY COMPONENT INTO NEXT WEEK. SPEEDS WILL REMAIN
AT OR BELOW 15 KNOTS OUTSIDE OF ANY THUNDERSTORM ACTIVITY...WITH
SEAS AT OR BELOW 4 FEET.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330-350-
374.
&&Hazardous weather outlook, Jul 23, 4:40 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT WED JUL 23 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-241000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 440 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL REMAIN ANCHORED ACROSS THE CENTRAL PORTIONS OF SOUTH CAROLINA AND GEORGIA THIS EVENING AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS TROUGH ARE EXPECTED TO SHIFT SOUTHEAST ACROSS THE AREA THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. IN ADDITION...THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT FOR POSSIBLE SEVERE WEATHER TODAY. CONTINUE TO MINOR NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE SEVERE THUNDERSTORM WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AMZ330-350-352-354-374-241000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 440 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAQ
In the hours before
Special weather statement, Jul 23, 7:06 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 706 PM EDT WED JUL 23 2008 GAZ100-101-232345- BULLOCH-EFFINGHAM- 706 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BULLOCH AND CENTRAL EFFINGHAM COUNTIES THROUGH 745 PM EDT... AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR GUYTON...OR ABOUT OVER SPRINGFIELD...MOVING EAST AT 22 MPH. AREAS IN AND AROUND CLYO...GUYTON...MARLOW...PINEORA...RINCON... SPRINGFIELD AND STILLWELL WILL BE IMPACTED THROUGH 745 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 23, 7:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 744 PM EDT WED JUL 23 2008 GAZ087-088-SCZ040-240030- ALLENDALE-JENKINS-SCREVEN- 744 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE...NORTHERN SCREVEN AND NORTHERN JENKINS COUNTIES THROUGH 830 PM EDT... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MILLETT TO MILLEN...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF BARNWELL TO MILLEN...MOVING EAST AT 19 MPH. AREAS IN AND AROUND ALLENDALE...APPLETON...MARTIN...MILLETT... SEIGLING...SYCAMORE...ALTMAN...HILLTONIA...MILLEN...MILLHAVEN... PERKINS...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH 830 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 23, 8:01 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG GUYTON 32.34N 81.39W
07/23/2008 EFFINGHAM GA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ONTO STATE ROUTE 119. TIME WAS
ESTIMATED FROM RADAR.
&&
VBSpecial weather statement, Jul 23, 8:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 825 PM EDT WED JUL 23 2008 SCZ042-043-047-048-240115- BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER- 825 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT...WEST CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH 915 PM EDT... AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR GRAYS...OR ABOUT 11 MILES WEST OF YEMASSEE...MOVING EAST AT 20 MPH. AREAS IN AND AROUND COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GARDENS CORNER...GILLISONVILLE...GRAYS...MCPHERSONVILLE...POCOTALIGO... SHELDON AND YEMASSEE WILL BE IMPACTED THROUGH 915 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:32 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 43 min |
| Jul 23, 11:45 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.